Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 74, NWS Melbourne, FL

May 31, 2025Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 31, 2025, 7:38 AM EDT for Osceola County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2025, 7:38 AM EDT (11:38 UTC)
Expired
May 31, 2025, 7:59 AM EDT
In force
21 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WUUS52 KMLB 311138
SVRMLB
FLC097-311215-
/O.NEW.KMLB.SV.W.0074.250531T1138Z-250531T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
738 AM EDT Sat May 31 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osceola County in east central Florida...

* Until 815 AM EDT.

* At 737 AM EDT, a severe thunderstorm was located over West Lake
  Toho, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Saint Cloud, West Lake Toho, Poinciana, Harmony, and Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2827 8148 2827 8108 2803 8113 2807 8133
      2807 8135 2808 8135 2809 8145 2814 8146
      2814 8150
TIME...MOT...LOC 1137Z 276DEG 34KT 2818 8141 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
2 follow-up statements
089 
WWUS52 KMLB 311153
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
753 AM EDT Sat May 31 2025

FLC097-311215-
/O.CON.KMLB.SV.W.0074.000000T0000Z-250531T1215Z/
Osceola FL-
753 AM EDT Sat May 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...

At 753 AM EDT, a severe thunderstorm was located near Harmony, or
near Saint Cloud, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Saint Cloud, Harmony, Alligator Lake, and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2827 8108 2803 8113 2807 8133 2807 8135
      2808 8135 2827 8131
TIME...MOT...LOC 1153Z 276DEG 34KT 2816 8123 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
274 
WWUS52 KMLB 311159
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
759 AM EDT Sat May 31 2025

FLC097-311209-
/O.CAN.KMLB.SV.W.0074.000000T0000Z-250531T1215Z/
Osceola FL-
759 AM EDT Sat May 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with this thunderstorm.

LAT...LON 2827 8108 2803 8113 2807 8133 2807 8135
      2808 8135 2827 8131
TIME...MOT...LOC 1156Z 276DEG 34KT 2815 8116 

$$

Schaper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:51 AM EDT, 47 minutes earlier. Its key messages:

  • Issued at 331 AM EDT Sat May 31 2025
  • Broken band of showers and lightning storms (60-70% coverage) will push across the I-4 corridor early this morning, Brevard and Osceola thru mid-morning, and Okeechobee County & the Treasure Coast late morning-early afternoon, all ahead of a late season "cool" front. Today carries a Marginal Risk (beginning north and ending south) of marginally severe wind gusts (60+ mph), small hail, and brief urban flooding from stronger storms.
  • The front stalls over south Florida by Sunday, limiting rain and storm chances mainly to the Treasure Coast and southern Space Coast to close out the weekend.
  • Seasonably warm to hot conditions persist into next week, with a brief drop in humidity across the I-4 corridor late this weekend as drier air filters in briefly behind the front.
Area forecast discussion, May 31, 6:51 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
651 AM EDT Sat May 31 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 331 AM EDT Sat May 31 2025

- Broken band of showers and lightning storms (60-70% coverage)
  will push across the I-4 corridor early this morning, Brevard
  and Osceola thru mid-morning, and Okeechobee County & the
  Treasure Coast late morning-early afternoon, all ahead of a late
  season "cool" front. Today carries a Marginal Risk (beginning
  north and ending south) of marginally severe wind gusts (60+
  mph), small hail, and brief urban flooding from stronger storms.

- The front stalls over south Florida by Sunday, limiting rain
  and storm chances mainly to the Treasure Coast and southern
  Space Coast to close out the weekend.

- Seasonably warm to hot conditions persist into next week, with a
  brief drop in humidity across the I-4 corridor late this weekend
  as drier air filters in briefly behind the front.

&&

.PREVIOUS DISCUSSION...
Issued at 331 AM EDT Sat May 31 2025

Current-tonight...Weak "cool" frontal boundary dropping southward
across north FL early this morning. Out ahead of this feature, a
broken band of showers and embedded lightning storms is moving
east/southeast across north-central FL. The convection will
continue to press southward arriving across the I-4 corridor ahead
of sunrise, into Osceola/Brevard counties ahead of/thru mid-
morning, finally Okeechobee County & the Treasure Coast late
morning/early afternoon. Mid-level energy will aid this system as
it passes south. Most probable impacts include lightning strikes,
gusty winds 35-55 mph locally - few gusts to around 60 mph in
play, torrential downpours, and perhaps some small hail. The
strong to marginally severe storm threat will end, from north to
south, as the storms through. Any one location may experience 1-2
hrs (max) of storm activity, though lighter debris rain could last
a bit longer.

With mainly cloud conditions, skies will gradually improve thru
late afternoon/early evening (north-south). Clouds/precip will
limit high temps, though it will remain humid. Max temps forecast
in the M80s with a few U80s sprinkled in. Outside of showers and
storms, expect mainly SW/W/WNW winds 8-15 mph (highest along the
Space/Treasure coasts). The front does not make a clean passage
southward and becomes quasi-stationary near Lake Okee. With ample
moisture south of Orlando, energy aloft and proximity to front -
expect some renewed convection tonight (esp late) generally south
Brevard-Osceola southward. Locally heavy rainfall will be possible
late tonight into early Sun morning. Conditions humid, again,
tonight with lows well into the 60s to L70s. SW/W winds light this
evening and overnight.

Sun-Sun Night...The pattern remains unsettled with the front aligned
east-west across the Lake Okee region early in the period. We
continue with some "troughiness" aloft and deep moisture, with PWATs
around 2 inches south-central FL. While we do advertise PoPs
(20-30pct) across the I-4 corridor, greatest precip chances extend
southward (60-80pct) toward Okeechobee County and the Treasure
Coast. The moisture/precip gradient will remain rather tight. Some
locally heavy rainfall will be possible here - esp early. Main
storm impacts continue to be gusty winds, lightning strikes,
locally heavy rainfall, and small to coin-size hail. The pressure
gradient remains rather weak so we will see some variation in wind
component, but generally SSW/SW outside of convection. Winds could
back more S/SE toward the coast. Max temps return to U80s to
potentially a few L90s. Lows continue near seasonal with
conditions muggy.

Mon-Mon Night...A vigorous mid-level trough is forecast to pass
across the FL peninsula on Mon. Temps at 500mb will average -9C to -
11C and moisture return northward could be key to another active day
for esp afternoon-evening lightning storms. For now have 30-50pct
across the I-4 corridor and 50-80pct south thru Martin County -
where moisture is deepest. Sea/lake breeze, convective boundary
interactions will all play a role as well. WRLY steering flow still
favors late day convection across the eastern peninsula. Locally
heavy rainfall will again be possible esp our southern coverage
warning area. Activity will wind down and push off the coast
during the evening. Even with considerable cloudiness forecast,
afternoon temps will recover into the U80s and perhaps a few L90s
if enough sunshine can occur. Overnight lows remain consistent.

Tue-Fri...As mid/upper level troughing pushes off/away from the
Eastern Seaboard, shortwave ridging builds across the Gulf Coast
States, southeast U.S., and north FL. At the surface, high
pressure centered over the mid Atlc States builds into the western
Atlc with associated ridge axis gradually building back across
north FL. Deepening moisture gradually builds back into the area.
Mainly SCT afternoon/evening convection forecast each day. Storm
steering becomes light and somewhat variable into mid-week. E/SE
winds will be common during the day with speeds 5-10 mph and
higher along the coast, with the ECSB developing and pushing
inland. Seasonably warm temperatures prevail through the period,
with afternoon highs in the U80s to L90s.

&&

.MARINE...
Issued at 331 AM EDT Sat May 31 2025

Today-Wed...A weak late-season "cool" front slides southward and
becomes quasi-stationary today across the southern waters. This
boundary will be preceded by a broken band of showers/embedded
lightning storms that will move into the Volusia waters ahead of
sunrise, Brevard waters thru mid-morning, and Treasure Coast
waters late morning-early afternoon. A few strong to marginally
severe storms will be possible. Primary impacts will be cloud-to-
water lightning strikes, gusty to locally strong wind gusts,
torrential downpours, and small hail. The front is forecast to
gradually dissipate early next week as high pressure builds over
the Southeast U.S. SW/W winds slacken later this afternoon into
Sun, slowly turning from W to S at around 10 kts. Early next week
winds become onshore (E/SE). Initial seas 2-4 ft this morning into
early afternoon subside to 1-2 ft Sun night thru early next week.

&&

.AVIATION...
(06Z TAFs)
Issued at 651 AM EDT Sat May 31 2025

MCO IMPACTS:
- Band of lightning storms expected around Greater Orlando through
  around 13Z. TEMPO MVFR/IFR within the storms.
- 20-30% chance of wind gusts 35+ KT through around 13Z.

Ongoing bands of storms moving across our Greater Orlando
terminals this morning will slowly push southeastward, reaching
the Treasure Coast terminals late morning/midday. Primary hazards
will be sudden gusts and frequent lightning. There is a low
(20-30%) chance for wind gusts exceeding 35 KT at any given
terminal with this activity. Quieter conds this afternoon with VFR
prevailing once storms pass. Winds predominantly WSW 5-12 KT
through the period. Very low chance for convective redevelopment
this afternoon/evening (20-30%). Additional showers/storms
redeveloping esp for Treasure Coast terminals overnight.

&&

.FIRE WEATHER...
Issued at 331 AM EDT Sat May 31 2025

Post-frontal (drier) conditions on Sun will drive min aftn RH
values to 35-40pct north/west of I-4. Otherwise, scattered
(occasionally numerous) coverage of lightning storms remain in the
forecast into early next week. A few storms could be strong to
marginally severe. For today, an early start as a pre-frontal
band of showers/embedded storms drop south to the I-4 corridor
thru sunrise, slowly pushing south thru the remainder of the
morning and early afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  67  88  69 /  40   0  10  20
MCO  85  71  88  72 /  60  10  30  30
MLB  85  71  87  72 /  70  30  40  40
VRB  86  70  87  70 /  70  40  60  50
LEE  85  69  89  71 /  40   0  10  20
SFB  86  69  90  71 /  60  10  20  20
ORL  85  71  90  72 /  60  10  30  30
FPR  87  69  87  70 /  70  50  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Sedlock
AVIATION...Heil

In the hours before

Local storm report, May 31, 6:43 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
643 AM EDT Sat May 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Tstm Wnd Gst     3 SW Ponce Inlet        29.05N 80.95W
05/31/2025  M43 MPH          Volusia            FL   AWOS

            New Smyrna Beach Municipal Airport measured
            a peak wind gust of 43MPH/37KT from the
            northwest at 6:10 AM.

&&

JH
Special weather statement, May 31, 7:02 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
702 AM EDT Sat May 31 2025

FLZ045-053-247-347-447-547-647-747-311145-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-Inland Northern Brevard FL-
702 AM EDT Sat May 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 745 AM EDT...

At 702 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Playalinda Beach to 9 miles
south of Wedgefield. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa, and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2839 8057 2820 8056 2805 8081 2831 8114
      2866 8059 2860 8054 2846 8049
TIME...MOT...LOC 1102Z 310DEG 27KT 2864 8051 2835 8103

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, May 31, 7:15 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
715 AM EDT Sat May 31 2025

FLZ053-547-311145-
Osceola FL-Inland Southern Brevard FL-
715 AM EDT Sat May 31 2025

...STRONG THUNDERSTORMS WILL IMPACT OSCEOLA COUNTY THROUGH 745 AM
EDT...

At 715 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Harmony to Winter Haven.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kissimmee, Saint Cloud, Lake Kissimmee, Holopaw, and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2827 8166 2833 8138 2834 8109 2805 8079
      2783 8122 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2801 8138 2808 8135 2809 8145
      2814 8146 2814 8152 2820 8152 2826 8156
TIME...MOT...LOC 1115Z 285DEG 31KT 2828 8103 2806 8169

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Local storm report, May 31, 7:20 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
720 AM EDT Sat May 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     Tstm Wnd Gst     2 NE Kennedy Space Cent 28.61N 80.62W
05/31/2025  M46 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 211 measured a
            peak wind gust of 46MPH/40KT from the west
            at 7:05 AM. Sensor elevation is 54 feet.

&&

MW
Local storm report, May 31, 7:21 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
721 AM EDT Sat May 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     Tstm Wnd Gst     4 ESE Kennedy Space Cen 28.57N 80.59W
05/31/2025  M46 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 110 measured a
            peak wind gust of 46MPH/40KT from the west
            at 7:10 AM. Sensor elevation is 54 feet.

&&

MW
Local storm report, May 31, 7:22 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
722 AM EDT Sat May 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Tstm Wnd Gst     3 NW Kennedy Space Cent 28.62N 80.69W
05/31/2025  M43 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 512 measured a
            peak wind gust of 43MPH/37KT from the west
            at 7:00 AM. Sensor elevation is 30 feet.

&&

MW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:38 AM EDTSpecial Weather StatementMLBFlagler37 min
May 31, 5:19 AM EDTSpecial Weather StatementMLBVolusia26 min
May 31, 5:39 AM EDTSevere Thunderstorm WarningMLBLake, Seminole, Volusia36 min
May 31, 5:47 AM EDTSpecial Weather StatementMLBLake28 min
May 31, 5:56 AM EDTSpecial Marine WarningMLB94 min
May 31, 6:04 AM EDTSpecial Weather StatementMLBOrange, Seminole41 min
May 31, 6:09 AM EDTSpecial Weather StatementMLBSeminole36 min
May 31, 6:25 AM EDTSpecial Weather StatementMLBSeminole35 min
May 31, 6:30 AM EDTSpecial Weather StatementMLBOrange45 min
May 31, 6:52 AM EDTSpecial Marine WarningMLB83 min
May 31, 7:02 AM EDTSpecial Weather StatementMLBBrevard43 min
May 31, 7:15 AM EDTSpecial Weather StatementMLBOsceola30 min
May 31, 7:27 AM EDTSpecial Marine WarningMLB63 min
May 31, 7:44 AM EDTSpecial Weather StatementMLBBrevard, Osceola31 min
May 31, 10:38 AM EDTSpecial Marine WarningMLB37 min
May 31, 12:09 PM EDTSpecial Marine WarningMLB39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.